Let the hormones begin!
To heal from my surgery my doctor started me on an estrogen patch for one month and placedan IUD in at the time of surgery also for one month. He said that the estrogen would help to thicken the lining of the uterus and allow it to heal thoroughly from the surgery. The IUD was placed to hold the sides of the uterus apart as they healed so that the scar tissue did not form again as I healed from the surgery.
In our first 2 in vitro cycles I never had to use estrogen, so this was my first experience.
Hmmmm, not a huge fan of it I must say.......
Abdominal bloating (I FELT pregnant, my abdomen was huge!)
Hot flashes - fun times
Tenderness in areas that aren't normally tender (no need for all the details to be shared!)
Possibly a BIT emotional and irritable. Hard to imagine, but I do think I was, just a bit!
Sleepy, oh so sleepy. I napped when the kids napped and they would wake me up everyday when they got up.
It did feel like a long month but at least I knew that there was a light at the end of the tunnel and that it was just another necessary step to get us to those babies. Our babies needed a good home, so I needed to heal well and make it ready for them!
I made it through my month and returned to my doctor. I was under the impression that once he took out the IUD we would start the invitro cycle right away so I was so excited to get going. However at this appointment he removed the IUD and then said that I should expect some bleeding in the next few days but that we couldn't be sure if that was my "regular" period or if it was just from removing the estrogen patch and the IUD. So I would have to wait another whole month for my next period and then call to schedule another ultrasound to look at where the scar tissue had been so that he can see how it healed. UGH! That's not what I wanted to hear but I don't really get to choose, so I had to go with it!
It was until Mid-July that my "real" period came and I was able to call to schedule my next ultrasound 7-9 days after my last day of my period - so exact!
I must say that coming off the estrogen was far worse in my mood than being on it was. Man was I irritable - everything made me frustrtated, everything! Mostly the little things that don't really matter - yup, they were the worst! That irritability lasted 2 full weeks before it started to taper down and I felt like I had a handle on myself again! God bless Chris during these times. He hangs in there with me even when I'm irrational and snappy!
But we were one step closer......